Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 17, 2013, 1:38 AM CST for 5 counties in Alabama. It took effect at Feb 17, 2013, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2013, 1:38 AM CST (07:38 UTC)
- In effect from
- Feb 17, 2013, 10:00 AM CST
- Expired
- Feb 17, 2013, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2249 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213 WWUS82 KTAE 170738 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 238 AM EST SUN FEB 17 2013 ...RED FLAG WARNING TODAY FOR SOUTHEAST ALABAMA FOR LOW RELATIVE HUMIDITY... .A VERY DRY AIRMASS HAS MOVED INTO THE REGION. ALTHOUGH IT WILL BE RELATIVELY COOL TODAY...THERE WILL STILL BE ENOUGH DAYTIME HEATING FOR RELATIVE HUMIDITY LEVELS TO FALL BELOW CRITICAL VALUES FOR SEVERAL HOURS. ALZ065>069-180000- /O.NEW.KTAE.FW.W.0009.130217T1600Z-130218T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 138 AM CST SUN FEB 17 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SOUTHEAST ALABAMA... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * WIND...NORTHWEST 5 TO 10 MPH. * HUMIDITY...BELOW 25 PERCENT BETWEEN ABOUT NOON CST AND 6 PM CST...WITH LOW RH VALUES NEAR 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FOURNIER
1 follow-up statement
543 WWUS82 KTAE 171900 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EST SUN FEB 17 2013 ...RED FLAG WARNING TODAY FOR SOUTHEAST ALABAMA FOR LOW RELATIVE HUMIDITY... .RED FLAG CONDITIONS ARE ONGOING TODAY ACROSS SOUTHEAST ALABAMA. LOOKING AHEAD TO MONDAY...IT WILL REMAIN QUITE DRY. ALTHOUGH RH WILL NOT BE QUITE AS LOW AS TODAY...IT WILL BE WELL BELOW 35 PERCENT FOR SEVERAL HOURS. DISPERSION INDICES ARE FORECAST TO BE OVER 75 ACROSS MUCH OF THE FLORIDA PANHANDLE. IN ADDITION...ERC VALUES ARE 32 IN LEON AND WAKULLA COUNTIES AND COULD RISE TO 35 WHEN THE NEW FORECAST IS REVEALED LATER THIS AFTERNOON. THEREFORE...WE HAVE ISSUED A FIRE WEATHER WATCH FOR ALL FLORIDA ZONES FROM LEON AND WAKULLA WESTWARD. RH WILL BE HIGHER ON TUESDAY AS A COLD FRONT CROSSED THE AREA. HOWEVER...ANOTHER VERY DRY DAY IS ON TAP FOR WEDNESDAY. A WET AND UNSETTLED PATTERN WILL COMMENCE LATER IN THE WEEK. ALZ065>069-180000- /O.CON.KTAE.FW.W.0009.000000T0000Z-130218T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 100 PM CST SUN FEB 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY ACROSS SOUTHEAST ALABAMA... * WIND...NORTHWEST 5 TO 10 MPH. * HUMIDITY...BELOW 25 PERCENT UNTIL ABOUT 5 PM CST...WITH MINIMUM VALUES VALUES AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007>017-026-027-108-112-114-115-181230- /O.NEW.KTAE.FW.A.0007.130218T1600Z-130219T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-LIBERTY- INLAND WAKULLA-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN- 200 PM EST SUN FEB 17 2013 /100 PM CST SUN FEB 17 2013/ ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR A COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 007...008...009...010... 011...012...013...014...015...016...017...026...027...108... 112...114 AND 115. * HUMIDITY...5 TO 7 HOURS BELOW 35 PERCENT. * DISPERSION...MAXIMUM VALUES FROM 75 TO 110 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 18-WOOL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 16, 8:07 PM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 16, 8:07 PM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 PM EST Sat Feb 16 2013
.NEAR TERM [Tonight]...
The 02 UTC surface analysis shows high pressure centered east of
the Texas Gulf Coast with ridging extending up the Mississippi
River to near Memphis. The pressure gradient still remains fairly
tight across North Florida and into the Western Atlantic. Surface
data show that winds are continuing between 5kts and 8kts across
the forecast area this evening with calm winds well back to the
west of the region. These winds are inhibiting the temperature
drop this evening with air temperatures only in the upper 30s to
mid 40s across the region. Temp/dewpoint differences are reaching
as much at 30 degrees at 02 UTC indicating that should winds go
calm, temperatures will plummet quickly and easily reach current
forecast minimums in the mid 20s. Thus, the primary question for
tonight is whether the high pressure ridge gets over the area
before sunrise on Sunday. This will be a close call. Even if the
ridge makes it in time, hard freezing temperature duration will
likely only be 2 to 3 hours. The present minimum temperature
forecast looks to be on track, though may be just a little too
cool across the eastern portions of the region. Will make a few
minor tweaks to the ongoing forecast, but no significant changes
are planned at this time.
&&
.SHORT TERM [Sunday Through Monday Night]...
The long wave trough will lift northeast allowing the pattern to
quickly de-amplify across the Southeastern CONUS. The flow will
remain progressive with the next trough pivoting across the
Mississippi Valley by Monday night. At the surface, the center of
the arctic high will move east across the forecast area on Sunday.
It will be a rather chilly day, but with less wind than today and
plenty of sunshine. Afternoon high temps will only reach the lower
50s in most areas. With the high centered over North FL Sunday
night, the Suwannee Valley will see the coldest temperatures.
Another hard freeze is expected in this area and areas as far west
as Leon County could see another hard freeze. We will be posting a
hard freeze watch for most of the inland FL Big Bend and adjacent
counties in GA with a light freeze watch across the remainder of our
inland zones. As heights rise, temps will rebound quickly on Monday
reaching the low to mid 60s. A much milder night is on tap Monday
night with lows in the 40s. Slight to low chance PoPs will be
maintained across most zones for showers developing ahead of the
next front.
&&
.LONG TERM [Tuesday through Saturday]...
The flow will be rather zonal across the Gulf Coast states to start
the period with southwesterly flow aloft developing for the end of
the week. A cold front will cross the region on Tuesday afternoon
and evening. PoPs will range from likely northwest to slight chance
over Dixie Co. After a brief dry period, another front will approach
from the northwest on Friday. As this front parallels the upper
flow, its southeastward progressed will be slowed with the boundary
stalling over the forecast area on Saturday. Slight chance PoPs will
re-enter the forecast as early as Thursday with chance PoPs for most
areas from Friday through Saturday. Temperatures will be mild
through this entire period.
&&
.AVIATION [Through 00z Monday]...
VFR conditions are expected through the period with northwest
winds quickly diminishing tonight.
&&
.MARINE...
A solid SCA event is ongoing across the marine area. Seas will peak
around 9 ft well offshore tonight. Both winds and seas will
gradually subside from later tonight into Sunday morning. An
easterly surge back to cautionary levels is expected on Monday.
Winds will remain elevated as they veer to onshore ahead of an
approaching cold front. The front will cross the waters Tuesday
evening. Offshore winds will increase to cautionary levels behind
the front late Tuesday night into early Wednesday. Easterly winds at
cautionary levels are expected Wednesday night into Thursday.
&&
.FIRE WEATHER...
Very low RH will be the main story Sunday with min RH dipping below
20% for many locations. Fortunately winds will taper off
significantly tonight with only modest northerly winds of 7-12 mph
expected at most locations tomorrow correlating with the min RH.
With ERC values likely remaining in the 20s, conditions should
remain marginal for any fire weather watches/warnings.
&&
.HYDROLOGY...
Most rivers are at or past peak crest levels from the heavy rainfall
earlier this week. Exceptions are farther downriver along the
Choctawhatchee River near Bruce and along the Withlacoochee river
north of Valdosta where rises will continue into the overnight
before peaking.
We are also monitoring the Little River near Hahira very closely
this evening which is currently at 18.1 feet and could potentially
reach 18.9 feet by midday Sunday. This is based on a recent crest
to crest relation between this site and an upstream gage near Adel
from 2010. It is believed that a river level at the Hahira gage above
19 feet could result in water approaching some homes.
We should start seeing several river levels fall below flood
stage over the next day or two with no measurable rainfall in the
immediate forecast.
For the latest stage and forecast information, please refer to our
river flood warnings and statements, or go to our AHPS site on the
Internet, at: http:/water.weather.gov/ahps2/index.php?wfo=tae
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 25 54 25 64 44 / 0 0 0 0 20
Panama City 33 53 37 63 53 / 0 0 0 0 20
Dothan 28 53 32 65 48 / 0 0 0 0 30
Albany 25 52 28 63 43 / 0 0 0 0 20
Valdosta 25 52 26 63 42 / 0 0 0 0 10
Cross City 25 54 22 65 42 / 0 0 0 0 10
Apalachicola 32 52 34 61 51 / 0 0 0 0 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING from 2 AM EST /1 AM CST/ to 9 AM EST /8 AM
CST/ Sunday for Calhoun-Central Walton-Coastal Dixie-
Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-
Liberty-Madison-Washington.
FREEZE WATCH from late Sunday night through Monday morning for
Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Holmes-Inland Bay-Inland Franklin-Inland
Gulf-Inland Walton-Jackson-Liberty-Washington.
HARD FREEZE WATCH from late Sunday night through Monday
morning for Gadsden-Inland Dixie-Inland Jefferson-Inland
Taylor-Inland Wakulla-Lafayette-Leon-Madison.
FREEZE WARNING from 4 AM EST /3 AM CST/ to 9 AM EST /8 AM CST/
Sunday for Coastal Bay-Coastal Gulf-South Walton.
GA...HARD FREEZE WARNING from 2 AM to 9 AM EST Sunday for Baker-Ben
Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
FREEZE WATCH from late Sunday night through Monday morning for
Baker-Ben Hill-Calhoun-Clay-Decatur-Dougherty-Early-Irwin-
Lee-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Tift-Turner-Worth.
HARD FREEZE WATCH from late Sunday night through Monday
morning for Berrien-Brooks-Colquitt-Cook-Grady-Lanier-
Lowndes-Thomas.
AL...HARD FREEZE WARNING from 1 AM to 8 AM CST Sunday for Coffee-
Dale-Geneva-Henry-Houston.
FREEZE WATCH from Sunday evening through Monday morning for
Coffee-Dale-Geneva-Henry-Houston.
GM...SMALL CRAFT ADVISORY until 10 AM EST Sunday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River
Fl out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Godsey
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...DVD
MARINE...Wool
FIRE WEATHER...Evans
HYDROLOGY...GodseyHazardous weather outlook, Feb 16, 8:14 PM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 914 PM EST SAT FEB 16 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-170800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 914 PM EST SAT FEB 16 2013 /814 PM CST SAT FEB 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...ONIGHT... THE COLDEST AIR OF THE SEASON WILL OVERSPREAD THE REGION TONIGHT RESULTING IN EXTREMELY HARSH CONDITIONS FOR VEGETATION. UP TO 8 HOURS BELOW FREEZING IS EXPECTED...WITH AROUND 3 HOURS OF HARD FREEZE CONDITIONS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE POSSIBILITY OF A MORE LOCALIZED HARD FREEZE EXISTS ACROSS PORTIONS OF SOUTH GEORGIA AND THE BIG BEND OF FLORIDA SUNDAY NIGHT. ON AND OFF HAZARDOUS BOATING CONDITIONS CAN BE EXPECTED THROUGH NEXT WEEK AS WELL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN/GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 12:12 PM CST | Freeze Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 20 hr |
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.